We study random typical minimal factorizations of the -cycle into transpositions, which are factorizations of as a product of transpositions. By viewing transpositions as chords of the unit disk and by reading them one after the other, one obtains a sequence of increasing laminations of the unit disk (i.e. compact subsets of the unit disk made of non-intersecting chords).
When an order of consecutive transpositions have been read, we establish, roughly speaking, that a phase transition occurs and that the associated laminations converge to a new one-parameter family of random laminations, constructed from excursions of specific Lévy processes.
Our main tools involve coding random minimal factorizations by conditioned two-type Bienaymé–Galton–Watson trees. We establish in particular limit theorems for two-type BGW trees conditioned on having given numbers of vertices of both types, and with an offspring distribution depending on the conditioning size. We believe that this could be of independent interest.
[ACEH16] Weighted Hurwitz numbers and topological recursion: an overview (2016) (arXiv:1610.09408)
[Ber96] Lévy processes, Cambridge University Press, Cambridge Tracts in Mathematics, Volume 121 (1996) | Zbl 0861.60003
[Bet18] Convergence of uniform noncrossing partitions toward the Brownian triangulation, Sém. Lotharigien Combin., Volume 80B (2018), Article #38, 12pp., FPSAC Proceedings pages
[Bil68] Convergence of probability measures, first edition, Wiley, New-York (1968) | Zbl 0944.60003
[Bra14] Bridges of Lévy processes conditioned to stay positive, Bernoulli, Volume 20 (2014) no. 1, pp. 190-206 | Zbl 1296.60121
[CB11] Markovian bridges: weak continuity and pathwise constructions, Ann. Probab., Volume 39 (2011) no. 2, pp. 609-647 | MR 2789508
[Dau18] The archimedean limit of random sorting networks (2018) (arXiv:1802.08934)
[Dén59] The representation of a permutation as the product of a minimal number of transpositions, and its connection with the theory of graphs, Magyar Tud. Akad. Mat. Kutató Int. Közl., Volume 4 (1959), pp. 63-71 | MR 115936
[FK18] Trajectories in random minimal transposition factorizations (2018) (arXiv:1810.07586)
[FS09] Analytic combinatorics, Cambridge University Press, Cambridge (2009) | Zbl 1165.05001
[GJ99a] The number of ramified coverings of the sphere by the double torus, and a general form for higher genera, J. Combin. Th. Ser. A, Volume 88 (1999) no. 2, pp. 259-275 | MR 1723797 | Zbl 0936.05005
[Hoe63] Probability inequalities for sums of bounded random variables, J. Amer. Stat. Assoc., Volume 58 (1963) no. 301, pp. 13-30 | MR 144363
[Kal02] Foundations of modern probability, Probability and its Applications, Springer-Verlag, New York (2002) | Zbl 0996.60001
[Kyp06] Introductory lectures on fluctuations of Lévy processes with applications, Springer-Verlag, Berlin, Universitext (2006) | Zbl 1104.60001
[Lin92] Lectures on the coupling method, John Wiley & Sons, Inc., New York, Wiley Series in Probability and Mathematical Statistics (1992) | Zbl 0850.60019
[Pak99] Reduced decompositions of permutations in terms of star transpositions, generalized Catalan numbers and k-ary trees, Discrete Math., Volume 204 (1999), pp. 329-335 | MR 1691876 | Zbl 0931.05003
[Pit06] Combinatorial stochastic processes, Springer-Verlag, Berlin, Lecture Notes in Mathematics, Volume 1875 (2006) (Lectures from the 32nd Summer School on Probability Theory held in Saint-Flour, July 7–24. With a foreword by Jean Picard) | MR 2245368 | Zbl 1103.60004
[SSV97] Ramified coverings of with one degenerate branching point and enumeration of edge-ordered graphs, Adv. in Math. Sci., Volume 34 (1997), pp. 219-228 | Zbl 0876.14033
[The](work in progress)